| Model Number |
998506 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/26/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the dilatation catheter was found to have a damaged balloon upon removal of the catheter.The user noted that the meter did not go up as usual when the expansion fluid was injected into the device, and thus removed the catheter and found a burst balloon.
Event or Problem Description
Additional Manufacturer Narrative
The reported event was unconfirmed.Evaluation report of the returned sample, submitted by futurematrix interventional, stated that when an in-house inflation device was used to inflate the balloon.The balloon did inflate and held pressure at 30atm.This was conducted an additional two times and no leak was detected.When a visual inspection of the inflated balloon under 7-20x magnification was conducted, there was a slight evidence of pebax film separation at 11mm from the tip.But no fiber or base balloon damage was noted underneath the pebax film.Futurematrix interventional concludes that there is significant damage to the inflation device which is a potential end user cause.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿inflating the balloon catheter 1.Fill the inflation device (eagle¿ inflation device) with sterile diluted contrast medium.2.Attach the inflation device to the balloon lumen.3.Inflate the balloon note: do not use air or any gaseous substances as a balloon inflation medium always use sterile liquid media.Note: the use of an inflation device with a pressure gauge is highly recommended to make sure adequate pressure is applied and the rated burst pressure of the balloon is not exceeded.Caution: if loss of pressure in the balloon occurs or the balloon ruptures, immediately stop the procedure, deflate the balloon and remove carefully.Do not attempt to re-inflate the balloon.If after inspection it is noted pieces of the balloon are missing, check for and endoscopically retrieve the fragments when possible.Warning: do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended maximum rated burst pressure.Extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi.Deflating the balloon catheter deflate the balloon using an inflation device.Since deflation times vary based on balloon sizes and shaft lengths, check fluoroscopically to confirm deflation before attempting to withdraw.1.Attach the inflation device (eagle¿ inflation device) to the balloon catheter and remove the solution from the balloon by pulling back on the inflation device.2.Remove the inflation device from the balloon catheter.This will allow ambient pressure to enter, relaxing the balloon.3.Gently withdraw the catheter.Use of a gentle counterclockwise twisting motion is recommended when removing the catheter.Caution: if resistance is felt when removing either the catheter or the guidewire from the introducer sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation.Using the refolding tool the balloon catheter is supplied with a refolding tool.This aids in preparing the balloon for another insertion during the procedure.To use: manually compress the balloon.Position the refolding tool at one end of the balloon.Twist the refolding tool counter clockwise and push down on the balloon until the refolding tool traverses the entire length of the balloon.Once the balloon is folded, remove.".